Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

skinsmything

Member
  • Posts

    15
  • Joined

  • Last visited

Reputation

0 Neutral

2 Followers

  1. I'm replying to my own post! That's what I get for reading your post too fast. You're doing clindoxyl, not clindamycin. Right? Wow, then I am even more shocked as that's a Clindamycin and BPO combo. No wonder you're dry and your skin is miserable!!! Also, what kind of sunscreen were you wearing? Your skin is soooooo sensitive to the sun right now with the meds (oral and topical). Again, zinc is best because it is an anti-inflammatory and won't irritate your skin like Avobenzone (a chemica
  2. Hi Rosie, I see you added me as your friend! I'm the medical esthetician who works for a dermatologist. Okay, I read your post and see that you're a polo player (my daughter was a competitive swimmer for years then went to H20 polo and loved it). I also see you're doing Clindamycin? Is that correct? Did your derm prescribe that for you to use while on Accutane? That's surprising. And the fact that you're in the pool a lot is going to really dry out your already drying skin. On Accutane
  3. Your skin is going to look SO GOOD!!! I just wanted you to know what to expect from someone who works with Accutane patients firsthand (other than the DR. and they are so busy they rarely have the time to let the patient vent or ask a lot of questions) so you wouldn't give up...our clients really need that encouragement and support while going through it.
  4. Hi, I'm a medical esthetician and work for a dermatologist. We work with acne and Accutane patients all the time. You need to know that it's going to take around 3 months or so to start to see improvement in your skin. In fact, it may get worse before it gets better. By month 3-4 it's going to improve, and then rapidly improve. DON'T BE DISCOURAGED. I'm telling you, I have clients/patients with the WORST cystic acne EVER and Accutane is a miracle drug. They will still come in for acne
  5. Hi Vend- Regarding your diet...make a daily attempt to clean up your diet but don't go cold turkey. That in itself will stress you out to no end and you'll probably break out even more! Go slow and cut back. Regarding your ongoing acne...I'm a medical esthetician and work for a dermatologist. It looks like you have tried everything and the only thing that worked was Accutane. My Dr. (the boss) will exhaust all other methods of treatment before he recommends Accutane, but it is a miracle c
  6. I'm a medical esthetician and I work for a dermatologist. After looking at your pics, I am telling with 100% certainty you need to see a derm who will most likely put you on Accutane. You have inflamed cycstic acne. If you don't have insurance they can put you on generic Accutane. You will still have to pay for blood work, office visits. Call a derm in your area and ask. It will be the best money you ever spent. There are NO over the counter products that will help you. ProActive is mea
  7. I work for a dermatologist and I have never seen or heard of him prescribing Accutane for rosacea. Where did you hear this? Accutane's job is to shut down the oil glands (by shrinking them to the size of a baby's) which is why it is prescribed for acne. Treatment for rosacea are usually topical treatments and oral antibiotics, plus laser to treat the redness. Know what your triggers are (sun, caffiene, alcohol, etc.) Be careful what products you are using on your skin, also.
  8. It sounds like your skins barrier function has been seriously compromised from years ofusing BPO and SA. I would NOT use an AHA on it, especially if you can't tolerate anything other than moisturizer and aloe. AHA and BHA's are both hydroxy acids. Putting an AHA, even an OTC one that doesn't have a huge amount of glycolic in it, may seriously aggrivate your skin. I would suggest using Dermalogica's Barrier Repair. No, it won't fade post imflammatory hyperpigmenation (the red spots), but it
  9. You should go back to your derm and see if he or she recommends this as a course of treatment for you. My employer, a derm, often prescribes RA when the patient stops Accutane. You'll need a prescription for this. How old are you, by the way? You mentioned wanting to use it to treat wrinkles. Depending on your age, the best way to treat wrinkles is stop them before they start...wear sunscreen!! If you're older and have had the pleasure of having wrinkles AND acne, be sure to wear a sunscre
  10. What should I expect? Do I even need to see a specialist? Would a normal family practitioner know enough to prescribe me the right meds or something? I work for a dermatologist and I'm a medical esthetician so I see acne all the time. Yes, you should see a specialist. Your family practitioner does not specialize in skin. I went to a doc for a bug bite on my lip before, and she noticed I had a few pimples so she gave me some Benzaclin. That worked well, but I never got it refilled because I r
  11. There is no one way to treat acne and derms aren't magicians, they can only try different prescriptions or regimins to see what works for that individual patient. Acne is managed, not cured and some people have unrealistic expectations that their acne will clear up in a few days, or weeks and become disappointed when it doesn't, then say their doctor is a quack and didn't help them. I can only tell you that using an abrasive facial scrub is not recommended for someone who has pustules or infl
  12. I just read all your posts and you are clearly stressed about your skin! I'm a medical esthetician and work for a dermatologist and can tell you to KNOCK OFF THE FACIAL SCRUB....as in DON'T DO IT....as in EVER. That stuff is CRAP. Sorry to be brutal but I'm dying here reading your posts. Facial scrubs are the worst thing someone with pustules or inflammatory acne can do. SO irritating to the skin. You can improve the texture with alpha or beta hydroxy acids. Have you even seen a dermatolo
  13. Thanks for all ur help, I appreciate it :)

  14. If you have to use a moisturizer, wait at least a half hour to an hour after applying RA. Preferably you won't use one at night, just in the am before your sunscreen, if you're using a physical suncreen. Apply it after your suncreen if you're using a chemical sunscreen. I recommend a physical suncreen (zinc/titanium dioxide which is much less irritating than avobenzone). I recommend Elta M.D. SPF 45 or Dermalogica Super Sensitive SPF 30. Retin-A won't do anything for cysts but is very helpf
×